Alert archive / Utah / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 39, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 6, 2015, 12:44 PM MDT for Kane County, Utah. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2015, 12:44 PM MDT (18:44 UTC)
- Expired
- Jun 6, 2015, 1:30 PM MDT
- In force
- 46 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
County Kane County, UT
The radar
The Cedar City radar (KICX), 108 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 6.7 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
782 WUUS55 KSLC 061844 SVRSLC UTC025-061930- /O.NEW.KSLC.SV.W.0039.150606T1844Z-150606T1930Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1244 PM MDT SAT JUN 6 2015 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL KANE COUNTY IN UTAH... * UNTIL 130 PM MDT * AT 1243 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES NORTHWEST OF BIG WATER...OR 31 MILES NORTHWEST OF PAGE...AND MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... BIG WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3706 11170 3723 11203 3753 11177 3753 11131 TIME...MOT...LOC 1843Z 222DEG 22KT 3725 11182 $$ MT
1 follow-up statement
015 WWUS55 KSLC 061914 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 114 PM MDT SAT JUN 6 2015 UTC025-061930- /O.CON.KSLC.SV.W.0039.000000T0000Z-150606T1930Z/ KANE UT- 114 PM MDT SAT JUN 6 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM MDT FOR CENTRAL KANE COUNTY... AT 113 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES NORTH OF BIG WATER...OR 32 MILES SOUTH OF ESCALANTE...MOVING NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... BIG WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. THIS STORM IS CAPABLE OF PRODUCING A SIGNIFICANT AMOUNT OF HAIL. HAIL MAY ACCUMULATE ON AREA ROADS RESULTING IN DANGEROUS TRAVEL CONDITIONS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3706 11170 3723 11203 3753 11177 3753 11131 TIME...MOT...LOC 1913Z 217DEG 12KT 3731 11177 $$ MT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 10:38 AM MDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 6, 10:38 AM MDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1038 AM MDT SAT JUN 6 2015 .SYNOPSIS...THE UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHERN NEVADA WILL CONTINUE ON A SLOW NORTHEAST PATH THROUGH THE GREAT BASIN THIS WEEKEND. THE MOIST AIRMASS IN PLACE ACROSS UTAH WILL REMAIN IN PLACE THROUGH SUNDAY...THEN GRADUALLY DRY OUT SUNDAY NIGHT AND MONDAY. && .DISCUSSION...THE UPPER LOW CURRENTLY CENTER OVER EXTREME SOUTHERN NEVADA WILL CONTINUE A SLOW NORTHEAST TRACK ACROSS UTAH THROUGH SUNDAY MORNING. THIS LOW WILL GRADUALLY LOSE ITS DEFINITION SUNDAY AFTERNOON. THE REMNANT OF THIS FEATURE WILL EVOLVE IN AN ELONGATED EXTENDING FROM SOUTHERN WYOMING TO THE EASTERN PACIFIC THROUGH CENTRAL/SOUTHERN CALIFORNIA. LOOKING AT ANOTHER ACTIVE DAY FOR CONVECTION ACROSS MUCH OF THE FORECAST AREA. PWAT VALUES REMAIN HIGH ACROSS MUCH OF UTAH THIS MORNING. THESE VALUES SHOULD REMAIN ELEVATED THROUGH TONIGHT... THOUGH MODEST DRYING IS EXPECTED ACROSS SOUTHWEST UTAH IN THE WAKE OF THE PASSING UPPER LOW. EARLIER ORGANIZED PRECIP ALONG A VORTICITY LOBE LIFTING NORTH ACROSS WESTERN UTAH WILL TURN WEST AND EXIT THE STATE BY EARLY AFTERNOON. SUBSIDENCE IN THE WAKE OF THIS FEATURE HAS LEFT MOSTLY CLEAR SKIES ACROSS WEST-CENTRAL AND SOUTHWEST UTAH. SYNOPTIC-SCALE LIFT ASSOCIATED WITH THE UPPER LOW ALONG WITH GOOD EARLY SURFACE HEATING IS ALREADY PRODUCING CONVECTION OVER THE SOUTHWEST AT MID-MORNING. CONVECTIVE PRECIP WILL EXPAND ACROSS THE STATE THIS AFTERNOON...WITH THE EASTERN AND NORTHERN FLANKS OF THE UPPER LOW THE MOST ACTIVE AREAS THROUGH THIS EVENING. STRONG CONVECTION LOOKS TO HAVE A DECENT CHANCE AT DEVELOPING AGAIN THIS AFTERNOON. THE PERSISTENT UPPER LEVEL JET CUTTING SOUTHWEST TO NORTHEAST THROUGH THE FOUR CORNERS REGION SHOULD GENERATE SUFFICIENT UPPER DIVERGENCE TO SUPPORT DEEP CONVECTION ACROSS MAINLY EASTERN AND NORTHERN UTAH. STRONG CONVECTION WITH HAIL AND HEAVY POTENTIAL WILL MOST LIKELY BE CONFINED TO EASTERN UTAH WHERE THE SHEAR PROFILE IS MOST FAVORABLE. HEAVY RAIN MAY BECOME AN ISSUE LATE THIS AFTERNOON AND EVENING ACROSS CENTRAL AND NORTHER UTAH. AS THE UPPER LOW MOVES INTO CENTRAL UTAH THE MEAN FLOW WEAKENS CONSIDERABLE...LEADING TO SLOWER MOVING SHOWERS/STORMS PRODUCING HEAVY RAIN. WILL CONSIDERING EXPANDING THE CURRENT FLASH FLOOD WATCH FURTHER NORTH AND WEST IF EVENTS WARRANT. BY SUNDAY THE UPPER LOW BEGINS TO WEAKEN AND ELONGATE ACROSS UTAH. PLENTY OF MOISTURE WILL REMAIN OVER THE REGION TO FUEL DIURNAL CONVECTION...WITH MUCH OF THE ACTIVITY CONCENTRATED NEAR THE MID- LEVEL TROUGH AXIS ACROSS CENTRAL/SOUTHERN UTAH. && .AVIATION...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM OVER THE LOCAL TERRAIN SURROUNDING KSLC TODAY...MOST PROLIFIC AFTER 18Z. THE MOST LIKELY IMPACT TO THE TERMINAL WILL BE PERIODIC GUSTY AND ERRATIC WINDS THIS AFTERNOON AND EVE...BUT A 50 PERCENT CHANCE EXISTS THAT CIGS WILL FALL BELOW 7000FT AGL AND A 10 PERCENT CHANCE LIGHTNING WILL BE AN IMPACT AS WELL. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...FLASH FLOOD WATCH UNTIL 8 PM MDT THIS EVENING FOR UTZ013-020-021. WY...NONE. && PUBLIC...CONGER AVIATION...MERRILL FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jun 6, 5:20 AM MDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 520 AM MDT SAT JUN 6 2015 UTZ001>016-019>021-517-518-WYZ021-071300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 520 AM MDT SAT JUN 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT WITH THE LOW PRESSURE SYSTEM AND DEEP MOISTURE IN PLACE OVER THE FORECAST AREA...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE ENTIRE OUTLOOK AREA TODAY...WITH SOME ACTIVITY LINGERING ACROSS NORTHERN AND CENTRAL PORTIONS INTO TONIGHT. THERE IS A POTENTIAL FOR HAIL...LOCALLY HEAVY RAIN AND FLASH FLOODING...PRIMARILY OVER THE SOUTHEASTERN PORTIONS OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL BE CONFINED MAINLY TO THE NORTHERN TWO-THIRDS OF THE OUTLOOK AREA ON SUNDAY BEFORE A WARMER AND DRIER AIRMASS SPREADS INTO THE AREA. THE NEXT STORM SYSTEM IS EXPECTED TO BRING COOLER WET WEATHER BACK TO THE AREA WEDNESDAY THROUGH LATE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:55 PM MDT | Flash Flood Warning | SLC | Kane | 6 hr |
| Jun 5, 8:06 PM MDT | Flash Flood Warning | SLC | Garfield, Kane | 6 hr |
| Jun 6, 3:28 AM MDT | Flash Flood Watch | SLC | 17 hr | |
| Jun 6, 12:03 PM MDT | Severe Thunderstorm Warning | SLC | Kane | 42 min |
| Jun 6, 12:15 PM MDT | Flash Flood Warning | SLC | Kane | 3 hr |
| Jun 6, 12:47 PM MDT | Flash Flood Warning | SLC | Kane | 4 hr |
| Jun 6, 1:21 PM MDT | Special Weather Statement | SLC | 39 min | |
| Jun 6, 1:29 PM MDT | Severe Thunderstorm Warning | SLC | Kane, San Juan | 46 min |
| Jun 6, 1:32 PM MDT | Severe Thunderstorm Warning | SLC | Garfield, Kane | 12 min |
| Jun 6, 2:00 PM MDT | Severe Thunderstorm Warning | SLC | Kane, San Juan | 45 min |
| Jun 6, 2:16 PM MDT | Severe Thunderstorm Warning | SLC | Garfield, Kane, San Juan | 15 min |
| Jun 6, 2:36 PM MDT | Flash Flood Warning | SLC | Emery, Garfield, Wayne | 3 hr |
| Jun 6, 2:44 PM MDT | Severe Thunderstorm Warning | SLC | Kane, San Juan | 46 min |
| Jun 6, 4:45 PM MDT | Flash Flood Warning | SLC | Kane | 2 hr |
Nearby
Severe Thunderstorm Warnings in Utah, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.